Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 73, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 20, 2013, 11:41 AM EDT for Murray County, Whitfield County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 11:41 AM EDT (15:41 UTC)
- Expired
- Apr 20, 2013, 9:42 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.02 ft at Apr 20, 2013, 4:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
979 WGUS42 KFFC 201541 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT SAT APR 20 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC213-313-210541- /O.NEW.KFFC.FL.W.0073.130420T1541Z-000000T0000Z/ /ETNG1.1.ER.130420T1530Z.130420T1530Z.000000T0000Z.NO/ 1141 AM EDT SAT APR 20 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CONASAUGA RIVER NEAR ETON. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 11 AM SATURDAY THE STAGE WAS 12 FEET...AND RISING. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$
2 follow-up statements
156 WGUS82 KFFC 201952 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT SAT APR 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES GAC213-313-210952- /O.CON.KFFC.FL.W.0073.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130420T1530Z.130420T1930Z.000000T0000Z.NO/ 352 PM EDT SAT APR 20 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON * UNTIL FURTHER NOTICE. * AT 300 PM SATURDAY THE STAGE WAS 12.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$
997 WGUS82 KFFC 210142 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 942 PM EDT SAT APR 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES GAC213-313-210212- /O.CAN.KFFC.FL.W.0073.000000T0000Z-130421T0142Z/ /ETNG1.1.ER.130420T1530Z.130420T2015Z.130420T2215Z.NO/ 942 PM EDT SAT APR 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR ETON * AT 9 PM SATURDAY THE STAGE WAS 11.7 FEET...AND SLOWLY FALLING. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:25 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 20, 10:25 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 AM EDT SAT APR 20 2013 .UPDATE... ONLY MINOR ADJUSTMENTS MADE TO TRENDS IN TEMPS AND DEWPOINTS THIS MORNING BASED ON OBS...OTHERWISE FORECAST LOOKS TO BE ON TRACK. AFTERNOON RH VALUES SHOULD FALL TO NEAR 25 PERCENT FOR PART OF THE AFTERNOON...HOWEVER FUELS SHOULD REMAIN WET FROM RAINFALL YESTERDAY AND NO FIRE WEATHER CONCERNS ARE EXPECTED FOR NOW. WILL MONITOR FUEL TRENDS THROUGH DAY THOUGH. PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 721 AM EDT SAT APR 20 2013/ PREV DISCUSSION... /ISSUED 322 AM EDT SAT APR 20 2013/ .SHORT TERM /TODAY THROUGH TONIGHT/... /ISSUED 322 AM EDT SAT APR 20 2013/ LINE OF SHOWERS STILL MOVING ACROSS THE VERY SOUTHEAST PART OF THE CWA BUT SHOULD MOVE OUT BY 5AM. AFTER THE SHOWERS MOVE OUT...FORECAST IS DRY FOR THE REMAINDER OF THE SHORT TERM. FLOW ALOFT REMAINS WSW THROUGH THE FORECAST PERIOD. AT THE SFC...HIGH PRESSURE CENTERED OVER THE MIDDLE OF THE COUNTRY THIS MORNING WILL BUILD INTO THE CWA AS THE CENTER OF THE RIDGE SHIFTS TO THE GREAT LAKES REGION BY TONIGHT. BESIDES KEEPING US DRY...THIS WILL SERVE TO SHIFT OUR WINDS FROM MORE OF A NW FLOW TO A MORE EASTERLY PATTERN BY SUNRISE ON SUNDAY. NO CHANGES PLANNED FOR THE FROST ADVISORY. ALTHOUGH TONIGHT WILL BE CHILLY AGAIN...MINIMUM TEMPERATURES ARE EXPECTED TO BE ABOVE FROST ADVISORY CRITERIA. FOR MAXIMUM TEMPERATURES TODAY...MET IS A FEW DEGREES COOLER THAN THE MAV. DIFFERENCE MAY IN PART BE DUE TO THE FACT THAT THE NAM INDICATES MORE MOISTURE AT 850MB THUS RESULTING IN A FEW CLOUDS. TRENDED TOWARD THE WARMER MAV TODAY WITH NO CLOUDS. FORECAST IS AROUND A DEGREE BELOW GUIDANCE. 11 && .LONG TERM /SUNDAY THROUGH FRIDAY/... /ISSUED 322 AM EDT SAT APR 20 2013/ HIGH PRESSURE WILL DOMINATE THE SENSIBLE WEATHER THROUGH EARLY NEXT WEEK. THE NEXT FRONTAL BOUNDARY LOOKS TO IMPACT THE REGION WEDNESDAY INTO THURSDAY...WITH HIGH PRESSURE RETURNING FOR THE LATE WEEK AND EARLY PART OF THE WEEKEND. HIGH PRESSURE OVER THE GREAT LAKES ON SUNDAY WILL MOVE EAST INTO THE CANADIAN MARITIMES BY THE FIRST PART OF NEXT WEEK. THIS WILL REINFORCE A COOL AIR WEDGE ACROSS THE CWFA SUNDAY INTO TUESDAY. RIDGING WILL FINALLY BEGIN TO SHIFT EASTWARD LATER ON TUESDAY AS A COLD FRONT APPROACHES FROM THE MID MISSISSIPPI RIVER VALLEY. THE FRONT IS STILL PROGGED TO MOVE THROUGH THE CWFA WEDNESDAY INTO EARLY THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER ON THURSDAY AND CONTINUE THROUGH THE EARLY PART OF THE WEEKEND. BOTH THE GFS AND THE ECMWF ARE PROGGING LOW PRESSURE AND A FRONT FOR THE SECOND HALF OF NEXT WEEKEND. THIS FAR OUR...THERE ARE SOME TIMING ISSUES. TEMPS SLIGHTLY BELOW NORMAL ARE EXPECTED SUNDAY INTO MONDAY. TEMPS WILL REBOUND TO NORMAL VALUES ON TUESDAY AS THE RIDGE MOVES OFFSHORE AND EASTERLY FLOW TURNS MORE SOUTHERLY. NO MAJOR CHANGES TO THE POPS FOR MOST OF THE EXTENDED PERIOD. ADDED POPS IN FOR SUNDAY WITH THE LATE IN THE PERIOD FRONT/LOW. NLISTEMAA && .AVIATION... 12Z UPDATE... VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD. MAIN CHALLENGE THIS MORNING WILL BE THE WIND DIRECTION. ALTHOUGH NNW WINDS WILL DOMINATE...A FEW OBSERVATIONS THIS MORNING AT ATL COULD BE N OR NNE. EXPECT WIND GUSTS 20-22KTS TODAY AND AGAIN TOMORROW. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON VSBYS...CIGS AND WIND SPEED. MEDIUM CONFIDENCE ON WIND DIRECTION. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 42 68 46 / 0 0 0 10 ATLANTA 64 45 68 47 / 0 0 0 0 BLAIRSVILLE 62 37 62 42 / 0 0 0 10 CARTERSVILLE 65 38 68 46 / 0 0 0 0 COLUMBUS 67 44 72 52 / 0 0 0 0 GAINESVILLE 65 43 65 45 / 0 0 0 10 MACON 69 41 71 50 / 5 0 10 10 ROME 66 38 69 46 / 0 0 0 0 PEACHTREE CITY 65 38 69 47 / 0 0 0 0 VIDALIA 69 49 71 52 / 10 0 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11/BAKER LONG TERM....NLISTEMAA AVIATION...11
Hazardous weather outlook, Apr 20, 11:13 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 AM EDT SAT APR 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1113 AM EDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 20, 9:14 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT SAT APR 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 4 NE COLUMBUS 32.51N 84.94W
04/19/2013 MUSCOGEE GA PUBLIC
TREES DOWN AND UPROOTED WITH LARGE LIMBS TWISTED OFF. ONE
TREE DOWN THROUGH HOUSE AND ANOTHER ON CAR. GLASS BLOWN
OUT OF CIRCLE-K STORE WITH PART OF ROOF DOWN. ONE
UNCONFIRMED INJURY REPORTED FROM BLOWN GLASS. ALSO 3
TRAFFIC LIGHTS DOWN. DAMAGE OCCURRED NEAR INTERSECTION OF
ELM DR., MACON RD., AND UNIVERSITY AVE.
&&
ABAKERNearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.